Alert archive / New York / Special Weather Statements in 2022

Special Weather Statement, NWS Buffalo, NY

January 6, 2022Genesee County, New York

NWS Buffalo, NY issued this special weather statement at Jan 6, 2022, 6:13 AM EST for Genesee County, New York. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 6, 2022, 6:13 AM EST (11:13 UTC)
Expired
Jan 6, 2022, 7:30 AM EST
In force
77 min
Issued by
NWS Buffalo, NY

County Genesee County, NY

The radar

The Buffalo radar (KBUF), 2 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 11.2 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2022-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2022-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

318 
WWUS81 KBUF 061113
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
613 AM EST Thu Jan 6 2022
 
NYZ010>012-061230-
Wyoming NY-Genesee NY-Northern Erie NY-
613 AM EST Thu Jan 6 2022

...A LAKE EFFECT SNOW BAND WILL AFFECT PARTS OF WYOMING...GENESEE...
AND NORTHERN ERIE COUNTIES...

HAZARDS...A lake effect snow band accompanied by winds of up to 25 
MPH which can rapidly reduce visibility to less than a quarter of a 
mile. This lake effect snow band is producing extremely heavy snow 
at the rate of 1 to 2 inches per hour.

LOCATION AND MOVEMENT...At 611 AM EST, a lake effect snow band was 
over Erie Basin Marina, or over Buffalo extending into western 
Genesee county. The lake effect snow band was nearly stationary.

LOCATIONS IMPACTED INCLUDE...
Buffalo, Cheektowaga, West Seneca, Clarence, Batavia, Kenmore, Depew,
Tonawanda, Amherst, Lancaster, Williamsville, Darien Lakes State
Park, Elma, Pembroke, Bennington, Akron, Erie Basin Marina, Small
Boat Harbor, Alden and Attica.

This includes Interstate 90 between exits 54 and 48.
 
SAFETY INFO...
Use extra caution if you must travel into or through this lake effect
snow band. Rapid changes in visibility and potentially slick roads
may lead to accidents.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.

&&

LAT...LON 4301 7884 4304 7865 4307 7817 4281 7817
      4285 7859 4283 7893 4284 7893 4289 7891
      4292 7890 4295 7892 4296 7893 4296 7895
TIME...MOT...LOC 1111Z 275DEG 1KT 4290 7889 
$$

JLA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 6, 4:12 AM EST, 2 hours 1 minute earlier.

Area forecast discussion, Jan 6, 4:12 AM EST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Buffalo NY
412 AM EST Thu Jan 6 2022

.SYNOPSIS...
Colder air will support lake effect snow which will impact the
Buffalo metro area and parts of the North Country today and tonight.
Lake effect snow will continue Friday and Friday night southeast of
Lake Erie and Lake Ontario. High pressure will build across the
region Saturday with cold but dry weather to start the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Lake effect snows have gotten off to a bit of a late start off Lake
Erie. This is primarily due to the strong southwest winds which
prevented a singular convergence band from developing across the
lake earlier. However, winds will continue to diminish today
and radar already shows a band starting to develop across Lake
Erie. Otherwise, there's ample lake induced instability in
place, with 850mb temps around -14C (with the lake about +3C).
Lowered snow forecast slightly due to the later start time, but
otherwise kept all Lake Effect Snow warnings in place with
storm totals up to a foot off Lake Erie. Off Lake Ontario, added
Lewis County to the warning with mesoscale guidance suggesting
a briefly intense band will carry into northern parts of Lewis
County today. The details...

Off Lake Erie...

Departure of the shortwave will result in weaker SW winds which will
lead to a convergence band developing across Lake Erie. Expect the
band will become better developed early this morning as it moves
across the Buffalo metro area around daybreak. It will extend
eastward into western Genesee County as well. Mesoscale
guidance suggests banding potential with snowfall rates of 1-2
inches an hour in the band today. Winds gusting 35 to 40 mph
will result in areas of blowing and drifting snow this morning.
Some increase in directional shear this afternoon may cause the
band to become a bit less organized, while meandering across
Northern Erie County. A trough will dig across eastern Michigan
this evening, with increasing synoptic moisture likely to cause
lake snows to intensify before winds shift to the west behind
this trough late tonight. Band will continue to focus across
the Buffalo metro area this evening before shifting southward to
the Western Southern Tier late tonight.

Off Lake Ontario...

Since we were not expecting a convergence band to develop off
Lake Ontario until later things are playing out pretty much as
expected so far. Expect disorganized lake effect snows across
Jefferson and Lewis counties through daybreak to drop a general
1-3 inches. Mesoscale guidance shows this getting better
organized into a band late this morning through late afternoon.
A very narrow band across northern Jefferson County will likely
extend to the northwest corner of the Tug Hill as well
(Carthage/Copenhagen). Snowfall rates of 1-2 inches an hour can
be expected. Based on this have added Lewis County to the
warning, however it's important to note that there will not be
much snow at all across the southern half of the county.
Weakening winds will cause snow to contract closer to the lake
later tonight. Increase in synoptic moisture in advance of a
trough will maintain lake snows which will likely clip
Jefferson County at times. Outside of adjusting snowfall amounts
up in northern Lewis County, did not make many changes to the
storm total forecast off Lake Ontario.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
Bands of lake effect snow off Lake Erie and Lake Ontario will be
moving south Friday morning. A very cold airmass will be in place
with lake induced instability continuing through Friday night .
Upstream moisture will be enhanced as a shortwave trough approaches
and tracks north of Lake Ontario Friday. Also, a coastal low will be
tracking north along the east coast, both will add to the deeper
moisture across the eastern Great Lakes. Equilibrium levels will
increase by mid-day Friday while the mean wind becomes 270-300
Friday into Friday night directing the snow bands southeast of the
Lakes.

Off Lake Erie, the ongoing snowband tonight will be moving south
into Chautauqua, southern Erie and northern Cattaraugus counties
Friday morning. Ideal conditions expected Friday morning as deeper
moisture and little shear promote moderate snowfall across this
region. Snowfall amounts of 3-6 inches expected with most of it
falling Friday. Shear increases later Friday into Friday night as
winds become northwest and the bands move further south towards
Pennsylvania. A Winter Weather Advisory is in effect for southern
Erie, Chautauqua and Cattaraugus counties from 1 am Friday to 7
Saturday with the brunt of the snowfall between 7am - 7pm Friday.

Off Lake Ontario... The wind field will be disrupted as a coastal
low moves off the southern New England coastline Friday. Any ongoing
lake bands will become disorganized as shear increases. This should
be brief as low-level flow becomes more aligned out of the northwest
by Friday afternoon. There remains uncertainty as to the extent of
organization of the lake band across southeast Lake Ontario. The 00z
Canadian keeps the lake band further north which gives Oswego a
period of snow but limits snowfall accumulations across places like
Wayne and northern Cayuga counties. The flow continues to veer to
the northwest moving the center of the band from Wayne county to
Syracuse, NY. Due to the winds swaying back and forth, snowfall
amounts are more broad brushed limiting higher confidence an area
will see headline amounts. Amounts of 3 to 6 inches remain possible
for southeast of Lake Ontario with localized higher amounts
possible.

Chilly Friday and Friday night with highs in the low to mid 20s and
lows in the teens to near zero east of Lake Ontario.

Saturday will start off mainly dry, but cold across the region.
Single digit temperatures will be common across WNY, and well below
zero...possibly double digits below zero across the North Country.
The one spot that will remain above 10F will be along the southern
Lake Ontario shoreline and points southeastward where lingering lake
clouds will reside.

Though a cold start, Saturday will warm to around the freezing mark
through the day with ample sunshine through a good portion of the
day. Through the afternoon hours high clouds will begin to increase
ahead of the next storm system. This storm system deepened by a
trough within the northern branch of the jet stream will drive a
cold front all the way down to the Gulf of Mexico...with the cold
front passing across our region Sunday afternoon.

Ahead of this cold front a tight pressure gradient will bring gusty
southerly winds...that will limit the cooling Saturday Night, and
also produce a brief period of mild temperatures Sunday. South to
southwest wind gusts Sunday could near 35 mph northeast of Lake
Erie...and around 30 mph northeast of Lake Ontario.

This warming, centered between 850 and 800 hPa layers will also
bring rain as the main p-type late Saturday Night and Sunday across
the Lake Plain, while higher elevations could see a brief period of
snow, sleet and freezing rain at onset where surface and near
surface temperatures linger below freezing before a change over to
plain rain Sunday. Aiding in synoptic lift will be the right
entrance region of a strengthening 140 knot 300 hPa jet. The axis of
deeper moisture Sunday and Sunday evening will be to our south and
east, and this will hold overall precipitation totals (rain and
melted snow) to just a tenth or two. Snow amounts will be minor
across southern WNY, but east of Lake Ontario where the milder
airmass will be delayed, several inches of snow will be possible
across the North Country.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
Behind the cold front Sunday, a much, much colder airmass will drop
across our region for the beginning of next week. Temperatures at
850 hPa will likely drop towards -20C, and well into the -20s across
the North Country. Values of this magnitude are several degrees
lower than the 10% low end moving average for soundings taken at
Buffalo. Will side towards the colder side of model guidance for
temperatures, especially Monday through Tuesday Night behind an
arctic front.

Accumulating lake effect snow will occur as the cold air crosses the
lakes Monday and Tuesday with the flow generally WNW.

The arctic plunge will be short-lived as a moderating pattern emerges
Wednesday as the cold surface high slips towards the southeast. It's
possible on a southwest flow that another plume of lake effect snow
develops to the northeast of the Lakes, but confidence at this
point is low.

&&

.AVIATION /09Z THURSDAY THROUGH MONDAY/...
The main challenge will be lake effect snows which will develop
northeast of the lakes through this morning. Pushed back the
time for heaviest snows, but still confident in a period of
heavy lake effect snow at KBUF and KART, although the narrow
nature of lake effect bands will make this challenging to time.
At KBUF and KART there will be a risk for heavy snow during this
time, with a narrow but possibly intense band expected to be
across or near the terminals today through this evening. Areas
of blowing snow will also be a concern through around 15Z today,
then winds will diminish some during the day.

Outside of lake effect areas, expect a mix of VFR and MVFR CIGS with
occasional snow showers lowering vsby to around 2SM.

Outlook...

Friday...Areas of IFR with light snow, and embedded areas of heavier
lake effect snow southeast of the lakes.
Saturday...local IFR within lingering lake effect south of Lake
Ontario early...otherwise VFR.
Sunday...Rain and snow showers likely. Mainly VFR/MVFR with localized
IFR.
Monday...Local IFR within lake effect southeast of the lakes...otherwise
VFR.

&&

.MARINE...
Early this morning, southwesterly gales in place across most of the
eastern Great Lakes. Winds have dropped below gale criteria
along the south shores of Lake Ontario, so expired the Gale
Warning there a few hours early. Elsewhere there are still
sustained or frequent gusts to 35 kts.

A weakening sfc pressure gradient behind the exiting storm will
allow winds to gradually subside today. Small craft advisories will
be needed though for all of the nearshore waters in the wake of the
expiring gale warnings.

&&

.TIDES/COASTAL FLOODING...
The strong southwest to west winds on Lake Ontario will
generate very high wave action on the east end of the lake,
including bays, inlets, and other flood prone areas. Some
possible locations include Sandy Pond, Chaumont Bay, and Black
River Bay. Flooding will also be possible on some of the islands
in the Thousand Islands region.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lakeshore Flood Warning until 1 PM EST this afternoon for
     NYZ006-007.
     Lake Effect Snow Warning until 1 AM EST Friday for NYZ007-008-
     010-011-085.
     Winter Weather Advisory from 1 AM Friday to 7 AM EST Saturday
     for NYZ019-020-085.
     Winter Weather Advisory until 1 AM EST Friday for NYZ012.
MARINE...Gale Warning until 7 AM EST this morning for LEZ020-040-041.
         Small Craft Advisory until 1 PM EST this afternoon
         for LOZ030.
         Gale Warning until 7 AM EST this morning for LOZ045-
         062>065.
         Small Craft Advisory until 4 PM EST this afternoon for
         LOZ042-043.
         Small Craft Advisory until 10 PM EST this evening for
         LOZ044.

&&

SYNOPSIS...Apffel
NEAR TERM...Apffel
SHORT TERM...HSK/Thomas
LONG TERM...HSK
AVIATION...Apffel/Hitchcock
MARINE...Apffel/JLA/RSH
TIDES/COASTAL FLOODING...Apffel/Hitchcock/RSH
Hazardous weather outlook, Jan 6, 5:25 AM EST, 48 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
525 AM EST Thu Jan 6 2022

NYZ001-002-013-014-021-071030-
Niagara-Orleans-Livingston-Ontario-Allegany-
525 AM EST Thu Jan 6 2022

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

It's too early to determine the exact time and location, but there
is a risk for significant accumulations of lake effect snows Monday
through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ019-020-071030-
Chautauqua-Cattaraugus-
525 AM EST Thu Jan 6 2022

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM FRIDAY TO 7 AM EST
SATURDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

It's too early to determine the exact time and location, but there
is a risk for significant accumulations of lake effect snows Monday
through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010-011-071030-
Northern Erie-Genesee-
525 AM EST Thu Jan 6 2022

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 AM EST FRIDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Effect Snow Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

It's too early to determine the exact time and location, but there
is a risk for significant accumulations of lake effect snows Monday
through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ012-071030-
Wyoming-
525 AM EST Thu Jan 6 2022

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

It's too early to determine the exact time and location, but there
is a risk for significant accumulations of lake effect snows Monday
through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ085-071030-
Southern Erie-
525 AM EST Thu Jan 6 2022

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 AM EST FRIDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM FRIDAY TO 7 AM EST
SATURDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Effect Snow Warning.
   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

It's too early to determine the exact time and location, but there
is a risk for significant accumulations of lake effect snows Monday
through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ003>005-071030-
Monroe-Wayne-Northern Cayuga-
525 AM EST Thu Jan 6 2022

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Accumulating lake effect snows are expected Friday, with several
inches or more possible.

It's too early to determine the exact time and location, but there
is a risk for significant accumulations of lake effect snows Monday
through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006-071030-
Oswego-
525 AM EST Thu Jan 6 2022

...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Accumulating lake effect snows are expected Friday, with several
inches or more possible.

It's too early to determine the exact time and location, but there
is a risk for significant accumulations of lake effect snows Monday
through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ008-071030-
Lewis-
525 AM EST Thu Jan 6 2022

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 AM EST FRIDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Effect Snow Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

It's too early to determine the exact time and location, but there
is a risk for significant accumulations of lake effect snows Monday
through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-071030-
Jefferson-
525 AM EST Thu Jan 6 2022

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 AM EST FRIDAY...
...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Warning.
   Lake Effect Snow Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

It's too early to determine the exact time and location, but there
is a risk for significant accumulations of lake effect snows Monday
through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ030-042>044-071030-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
525 AM EST Thu Jan 6 2022

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ045-062>065-071030-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
525 AM EST Thu Jan 6 2022

...GALE WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING...

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SLZ022-024-071030-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
525 AM EST Thu Jan 6 2022

This Hazardous Weather Outlook is for the New York waters of the
Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Apffel

In the hours before

Special weather statement, Jan 6, 6:13 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
613 AM EST Thu Jan 6 2022

NYZ010>012-061230-
Wyoming NY-Genesee NY-Northern Erie NY-
613 AM EST Thu Jan 6 2022

...A LAKE EFFECT SNOW BAND WILL AFFECT PARTS OF WYOMING...GENESEE...
AND NORTHERN ERIE COUNTIES...

HAZARDS...A lake effect snow band accompanied by winds of up to 25
MPH which can rapidly reduce visibility to less than a quarter of a
mile. This lake effect snow band is producing extremely heavy snow
at the rate of 1 to 2 inches per hour.

LOCATION AND MOVEMENT...At 611 AM EST, a lake effect snow band was
over Erie Basin Marina, or over Buffalo extending into western
Genesee county. The lake effect snow band was nearly stationary.

LOCATIONS IMPACTED INCLUDE...
Buffalo, Cheektowaga, West Seneca, Clarence, Batavia, Kenmore, Depew,
Tonawanda, Amherst, Lancaster, Williamsville, Darien Lakes State
Park, Elma, Pembroke, Bennington, Akron, Erie Basin Marina, Small
Boat Harbor, Alden and Attica.

This includes Interstate 90 between exits 54 and 48.

SAFETY INFO...
Use extra caution if you must travel into or through this lake effect
snow band. Rapid changes in visibility and potentially slick roads
may lead to accidents.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.

&&

LAT...LON 4301 7884 4304 7865 4307 7817 4281 7817
      4285 7859 4283 7893 4284 7893 4289 7891
      4292 7890 4295 7892 4296 7893 4296 7895
TIME...MOT...LOC 1111Z 275DEG 1KT 4290 7889

JLA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 7:30 AM ESTSpecial Weather StatementBUFGenesee75 min
Jan 6, 8:51 AM ESTSpecial Weather StatementBUFErie69 min
Jan 6, 10:03 AM ESTSpecial Weather StatementBUFErie72 min
Jan 6, 11:50 AM ESTSpecial Weather StatementBUFErie115 min
Jan 6, 1:07 PM ESTSpecial Weather StatementBUFNiagara38 min
Jan 6, 1:11 PM ESTSpecial Weather StatementBUFNiagara49 min
Jan 6, 1:43 PM ESTSpecial Weather StatementBUFJefferson2 hr
Jan 6, 2:05 PM ESTSpecial Weather StatementBUFNiagara70 min
Jan 6, 3:42 PM ESTSmall Craft AdvisoryBUF36 hr
Jan 6, 5:13 PM ESTSpecial Weather StatementBUFErie77 min
Jan 6, 5:17 PM ESTSpecial Weather StatementBUFJefferson73 min

Nearby

Special Weather Statements in New York, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.